Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 71, NWS Burlington, VT

July 26, 2008Franklin County, Grand Isle County, Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 26, 2008, 4:08 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2008, 4:08 PM EDT (20:08 UTC)
Expired
Jul 26, 2008, 5:15 PM EDT
In force
67 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 48 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:36 PM EDTTSTM WND DMGBeekmantown, NY2 TREES DOWN
Jul 26, 4:50 PM EDTTSTM WND DMG1 Nw North Hero, VTTREES AND BRANCHES DOWN AT NORTH HERO MARINA
Jul 26, 5:14 PM EDTTSTM WND DMGSt. Albans, VTTREES DOWN ON POWER LINES. POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 262008
SVRBTV
NYC019-VTC011-013-262115-
/O.NEW.KBTV.SV.W.0071.080726T2008Z-080726T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
408 PM EDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN NORTHERN NEW YORK
  FRANKLIN COUNTY IN NORTHWEST VERMONT
  GRAND ISLE COUNTY IN NORTHWEST VERMONT

* UNTIL 515 PM EDT.

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO
  70 MPH.  THIS STORM WAS LOCATED NEAR ROUSES POINT IN CLINTON 
  COUNTY NEW YORK...AND WAS MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBURGH AROUND 415 PM EDT.
  WEST SWANTON AROUND 425 PM EDT.
  HIGHGATE SPRINGS AROUND 435 PM EDT.
  FRANKLIN AROUND 455 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4485 7257 4476 7352 4501 7352 4502 7309
      4502 7257
TIME...MOT...LOC 2008Z 257DEG 22KT 4498 7335

$$

EVENSON
2 follow-up statements
000 
WWUS51 KBTV 262040
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
440 PM EDT SAT JUL 26 2008

NYC019-VTC011-013-262115-
/O.CON.KBTV.SV.W.0071.000000T0000Z-080726T2115Z/
GRAND ISLE VT-CLINTON NY-FRANKLIN VT-
440 PM EDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND NORTHERN
FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO 70 MPH.  THIS STORM WAS LOCATED NEAR ALBURGH SPRINGS JUST 
NORTH OF THE FRANKLIN COUNTY VERMONT BORDER...MOVING EAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL MOVE ALONG THE CANADIAN AND FRANKLIN 
COUNTY VERMONT BORDER THROUGH 515 PM. IN ADDITION...A LINE OF 
SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF CLINTON COUNTY NEW YORK 
AND INTO GRAND ISLE AND FRANKLIN COUNTIES OF VERMONT. THESE STORMS 
WILL ALSO HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS.

PERSONS ON LAKE CHAMPLAIN SHOULD SEEK HARBOR IMMEDIATELY

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4485 7257 4476 7352 4501 7352 4502 7309
      4502 7257
TIME...MOT...LOC 2035Z 257DEG 22KT 4502 7312

$$

EVENSON
000 
WWUS51 KBTV 262103
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
503 PM EDT SAT JUL 26 2008

NYC019-VTC011-013-262115-
/O.CON.KBTV.SV.W.0071.000000T0000Z-080726T2115Z/
GRAND ISLE VT-CLINTON NY-FRANKLIN VT-
502 PM EDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND NORTHERN
FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO 70 MPH.  THIS STORM WAS LOCATED NEAR ALBURGH DUNES STATE
PARK IN GRAND ISLE COUNTY VERMONT...MOVING EAST AT 25 MPH.

EXPECT DAMAGING WINDS ACROSS THE NORTHERN AND CENTRAL SECTIONS OF 
FRANKLIN COUNTY VERMONT THROUGH 515 PM. THIS IS A DANGEROUS 
STORM...SEEK SHELTER IMMEDIATELY

IN ADDITION...DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN 
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 4485 7257 4476 7352 4501 7352 4502 7309
      4502 7257
TIME...MOT...LOC 2100Z 257DEG 22KT 4486 7325

$$

EVENSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:44 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 26, 3:44 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
344 PM EDT SAT JUL 26 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SPARK SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE REGION THROUGH THE EVENING. A FEW
STRONG STORMS ARE POSSIBLE. SUNDAY WILL BE GENERALLY
DRY...ALTHOUGH THERE WILL BE A SMALL CHANCE FOR AFTERNOON SHOWERS
AND THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE REGION ON
MONDAY WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS...WITH
TUESDAY EXPECTED TO BE DRY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 340 PM EDT SATURDAY...THINGS GOING GENERALLY ACCORDING TO
SCHEDULE. CLUSTER OF SHWRS/TSTMS TREKKING ACROSS NRN NY AT THIS
TIME. SO FAR NOTHING MORE THAN SOME HEAVY RAIN...BUT THERE IS A
CORE OF INCREASED INSTABILITY IN THE CHAMPLAIN VALLEY (CAPES
RUNNING 1100-1500 J/KG) SO WHEN THEY REACH HERE IN THE 5PM
TIMEFRAME THEY COULD BRIEFLY INTENSIFY. WILL STILL MAINTAIN
ENHANCED WORDING FOR STRONG TSTMS INTO THE EARLY EVENING...BUT THE
THREAT IS MINIMAL. THIS CLUSTER...ALTHOUGH IN A WEAKENING
STATE...SHOULD MAKE ITS WAY INTO ERN VT AROUND SUNSET. FOR WRN
SECTIONS OF NRN NY...THE STORMS SHOULD BE DIMINISHING
SOON...HOWEVER THERE IS ANOTHER LINE FORMING OVER ONTARIO THAT
SHOULD MAKE THEIR WAY OVER THE BORDER BY 7PM THIS EVENING. THIS
SECOND LINE IS MORE DIRECTLY ASSOCIATED WITH THE UPPER LEVEL
SHORTWAVE TREKKING ACROSS THE ERN GREAT LAKES. ALL IN
ALL...PRUDENT TO KEEP DECENT AMOUNT OF POPS IN THE FORECAST.
ALTHOUGH MOST PLACES SHOULD CLEAR OUT AFTER MIDNIGHT...SOME
RESIDUAL SHOWERS MAY PERSIST ACROSS THE EAST SO KEPT SOME POPS IN.
DIDNT ADD ANY FOG IN THE FCST...BUT SOME LOCAL AREAS MAY SEE SOME
PATCHY DENSE FOG FORM LATE TONITE (SEE AVIATION SECTION BELOW)
WILL BE DEPENDENT ON HOW MUCH THE SKIES CLEAR AND THE WINDS DROP
OFF.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 340 PM EDT SATURDAY...SUNDAY LOOKING TO BE MAINLY DRY AS THE
AREA WILL BE WEDGED BETWEEN SOME PRECIP. CANT TAKE OUT FULL
MENTION OF PRECIP...BUT THINK PRIMARY AREAS THAT MAY SEE SHOWERS
WILL BE EAST OF THE GREEN MTNS AND IN THE ST LAWRENCE VALLEY.
REASON FOR THE EAST IS THAT IT LOOKS LIKE THERE WILL BE A RIBBON
OF HIGHER INSTABILITY ACROSS THE CT RIVER VALLEY AND POINTS EAST.
OUT IN THE ST LAWRENCE VALLEY...THEY WILL BE CLOSEST TO THE NEXT
APPROACHING UPPER LEVEL TROF. THAT UPPER TROF WILL BE ASSOCIATED
WITH A SURFACE COLD FRONT. MODELS ARE IN PRETTY GOOD AGREEMENT
THAT THIS FRONT AND ITS ASSOCIATED SHWRS/TSTMS WILL ROLL ACROSS
THE REGION DURING THE DAY ON MONDAY. HAVE THUS PAINTED IN THE
GRIDS...OR AT LEAST TRIED TO...SUCH A SCENARIO. RIGHT NOW THE
INSTABILITY PARAMETERS DONT LOOK IMPRESSIVE ON MONDAY...NEITHER DO
THE WIND FIELDS OR PRECIP WATER VALUES. THUS NOT EXPECTING ANY
SEVERE WX OR FLOODING THREAT...JUST LOOKS LIKE A ROUND OF GARDEN
VARIETY TSTMS OUT AHEAD OF THE FRONT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 340 PM EDT SATURDAY...AN ACTIVE MID/UPPER LVL PATTERN WL CONT
ACRS THE NORTHERN CONUS FOR DAYS 4 THRU 7...WITH POTENTIAL FOR
SEVERAL ROUNDS OF SHOWERS AND STORMS. OVERALL...TEMPS WL BE AT OR
SLIGHTLY BLW NORMAL FOR DAYTIME HIGHS AND NEAR NORMAL TO SLIGHTLY
ABOVE NORMAL FOR OVERNIGHT LOWS DURING THE EXTENDED TIME PERIOD.
GFS/ECMWF SHOW MEAN 5H TROF REMAINING ANCHORED ACRS
CENTRAL/EASTERN CANADA WITH SEVERAL EMBEDDED VORTS ROTATING AROUND
THE TROF BASED AND IMPACTING OUR FA. THIS ENERGY WL HELP TO
ENHANCE SFC LOW PRES ALONG THE MID ATLANTIC STATES ON WEDS...WHICH
WL MOVE TWD SNE BY THURS. THIS WL DEEPEN MID/UPPER LVL TROF ACRS
OUR CWA AND PRODUCE A PERIOD OF HEAVY RAINFALL. THE EXACT TIMING
AND PLACEMENT OF RAINFALL IS VERY HARD TO PIN POINT ATTM...BUT WL
MENTION HIGH CHC POPS FOR WEDS INTO THURS. OTHERWISE...WEAK SFC
HIGH PRES SHOULD PROVIDE FA WITH A BRIEF DRY PERIOD TUESDAY INTO
EARLY WEDS...BEFORE TROF DEVELOPMENT. MID/UPPER LVL TROF IS
PROGGED TO MOVE SLOWLY NE OF FA BY FRIDAY...WITH SOME DRYING
EXPECTED BY LATE NEXT WEEK. PROGGED 85H TEMPS BTWN 12-14C SUPPORT
HIGHS IN THE M/U 70S TO NEAR 80 THRU THE TIME PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...SHORT TERM AVIATION FCST CHALLENGE WL BE
TIMING OF THUNDERSTORMS FROM WEST TO EAST ACRS OUR TAF SITES THIS
AFTN/EVENING...FOLLOWED BY FOG ONCE AGAIN TONIGHT. CRNT RADAR
SHOWS FIRST BROKEN LINE OF SHOWERS ACRS NORTHERN DACKS ATTM...WITH
MUCH STRONGER LINE OF CONVECTION ENTERING THE SLV AND EXTENDING
BACK TWD NORTHERN LAKE ONTARIO ATTM. THIS CONVECTION CONTS TO MOVE
NE AT 25 TO 30 MPH...WITH LOW LEVEL VELOCITY DATA SUGGESTING
OUTFLOW WINDS OF 30 TO 40 MPH. LATEST TRENDS SUGGEST STORMS ARE
BCMG OUTFLOW DOMINATED AND SOME WEAKENING OF THE REFLECTIVITY
CORES HAVE BEEN OBSERVED...BUT AXIS OF INSTABILITY IS LOCATED ACRS
THE SLV AND SOME INTENSIFICATION WL BE POSSIBLE. FEEL STRONGEST
CONVECTION/WINDS WL STAY SOUTH OF MSS TAF SITE...BUT WL CONT TO
MENTION TEMPO BTWN 18-21Z FOR 2SM TSRA WITH CIGS OVC025. THIS
CONVECTION...WHICH IS ASSOCIATED WITH A SURFACE COLD FRNT AND
POTENT 5H VORT WL CONT TO TRAVEL FROM WEST TO EAST ACRS OUR TAF
SITES THIS AFTN/EVENING. WL MENTION TEMPO BTWN 21-24Z AT PBG/BTV
AND AFT 22Z FOR MPV/RUT FOR TSRA WITH VIS BTWN 2-4SM AND CIGS BTWN
OVC025-035CB. AFT 04Z EXPECT VLIFR CONDITIONS TO DEVELOP AT
MPV/SLK ASSOCIATED WITH FOG REDUCING VIS BLW 1/2SM AND CIGS VV001.
THIS FOG WL CONTINUE THRU 12Z SUNDAY...BEFORE SLOWLY DISSIPATING
BY 14Z SUNDAY. FEEL SOUTHERLY GRADIENT AND CLOUDS WL PREVENT FOG
DEVELOPMENT AT PBG/BTV/MSS OVERNIGHT.

18Z SUNDAY THROUGH WEDNESDAY...SFC BOUNDARY IMPACTING TAF SITES
THIS AFTN WL SHIFT INTO EASTERN NEW ENGLAND ON SUNDAY AND MAY
PROVIDE MPV/RUT WL ANOTHER ROUND OF STORMS ON SUNDAY.
OTHERWISE...VFR CONDITIONS WL PREVAILING ACRS OUR TAF SITES ON
SUNDAY INTO MONDAY...WITH SOME VLIFR CONDITIONS POSSIBLE AT
SLK/MPV BTWN 07-11Z ON SUNDAY AND AGAIN ON MONDAY. ANOTHER
EMBEDDED 5H VORT AND SFC TROF MAY PRODUCE MORE SHOWERS/STORMS LATE
WEDS WITH A BRIEF PERIOD OF IFR CONDITIONS POSSIBLE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Jul 26, 10:29 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 AM EDT SAT JUL 26 2008

NYZ026>031-034-035-087-VTZ001-002-005-009-017-018-271430-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN CHITTENDEN-EASTERN ADDISON-
1029 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN
NEW YORK AND THE CHAMPLAIN VALLEY THIS AFTERNOON. SOME OF THE
STORMS MAY BECOME STRONG...PRODUCING WIND GUSTS OVER 40 MPH ALONG
WITH SMALL HAIL AND BRIEFLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ003-004-006>008-010>012-016-019-271430-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN RUTLAND-
1029 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHEAST
VERMONT LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jul 26, 12:48 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1248 PM EDT SAT JUL 26 2008

NYZ026-029-087-261815-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST.
LAWRENCE-
INCLUDING...OGDENSBURG
1248 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS HEADED FOR SAINT LAWRENCE COUNTY...

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG THE NORTH SIDE OF LAKE ONTARIO MOVING
NORTHEAST AT 30 TO 35 MPH.

THESE THUNDERSTORMS WILL MOVE INTO THE SOUTHWESTERN PORTION OF SAINT
LAWRENCE COUNTY...INCLUDING THE CHIPPEWA BAY AREA...BEGINNING AROUND
130 PM. THESE STORMS ARE THEN EXPECTED TO CONTINUE TO MOVE EAST AND
AFFECT AREAS FROM GOUVERNEUR AND STAR LAKE AFTER 200 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS. PERSONS IN THE AREA SHOULD MOVE INDOORS AS THE STORMS
APPROACHES.

NASH
Special weather statement, Jul 26, 2:09 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT SAT JUL 26 2008

NYZ026>031-087-261900-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN CLINTON-WESTERN
CLINTON-SOUTHERN FRANKLIN-
INCLUDING...MALONE
209 PM EDT SAT JUL 26 2008

AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER SAINT LAWRENCE COUNTY NEW YORK...
FROM MOIRA TO 6 MILES EAST OF GOUVERNEUR...MOVING EAST AT 30 MPH.

THE SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW YORK
THROUGH 300 PM AND WILL BE NEAR WEST BANGOR AND ST. REGIS FALLS BY
220 PM...NEAR MALONE AND SANTA CLARA BY 230 PM...NEAR DUANE CENTER
AND CHASM FALLS BY 240 PM...NEAR DEBAR MOUNTAIN BY 250 PM...AND NEAR
BRAINARDSVILLE AND RAINBOW LAKE BY 300 PM.

HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH ANY OF THE THUNDERSTORMS. SEEK SHELTER AS STORMS
APPROACH

EVENSON
Special weather statement, Jul 26, 2:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EDT SAT JUL 26 2008

NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-262100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON
251 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS TO IMPACT THE NORTH COUNTRY THROUGH THIS EVENING...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW
YORK AND NORTHWEST VERMONT BETWEEN 300 PM AND 600 PM TONIGHT. THE
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN
ADIRONDACKS BETWEEN 300 PM AND 430 PM AND ACROSS LAKE CHAMPLAIN
AND THE CHAMPLAIN VALLEY BETWEEN 430 PM AND 600 PM. EXPECT VERY
HEAVY DOWNPOURS... FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH
WITH ANY OF THE THUNDERSTORMS. SEEK SHELTER AND SAFE HARBOR AS
THESE STORMS APPROACH

EVENSON
Special weather statement, Jul 26, 3:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
339 PM EDT SAT JUL 26 2008

NYZ034-035-VTZ005-008-009-018-262030-
WASHINGTON-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN
ESSEX-WESTERN ESSEX-
INCLUDING...MIDDLEBURY AND VERGENNES
339 PM EDT SAT JUL 26 2008

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCHROON LAKE IN ESSEX COUNTY NEW
YORK...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL MOVE ACROSS SOUTHEAST ESSEX COUNTY NEW
YORK...THE SOUTHERN PORTIONS OF LAKE CHAMPLAIN...AND ADDISON COUNTY
VERMONT THROUGH 430 PM. THE STORM WILL BE NEAR CROWN POINT CENTER
AND CROWN POINT BY 400 PM...NEAR BRIDPORT BY 410 PM...AND NEAR
WEYBRIDGE AND NEW HAVEN BY 430 PM.

VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...SMALL HAIL AND WIND
GUSTS OF 35 MPH OR HIGHER WILL ACCOMPANY THIS THUNDERSTORM. SEEK
SHELTER AND SAFE HARBOR AS THIS STORM APPROACHES

EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:50 PM EDTSevere Thunderstorm WarningBTVGrand Isle55 min
Jul 26, 4:50 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington55 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Rutland, Washington64 min
Jul 26, 5:16 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, Grand Isle, Lamoille, Orleans59 min
Jul 26, 6:11 PM EDTAreal Flood AdvisoryBTVAddison93 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.